MAUDE Adverse Event Report: SCITON INC. MJOULE; POWERED LASER SURGICAL INSTRUMENT

SCITON INC. MJOULE; POWERED LASER SURGICAL INSTRUMENT
Model Number MJOULE
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Partial thickness (Second Degree) Burn (2694); Blister (4537)
Date of Event 10/10/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
On tuesday, october 15th, sciton rn spoke with clinic aesthetician via phone call regarding a client that had experienced an event on (b)(6) 2024 post bbl treatment.It was reported that at the time of treatment, the client received a face, neck, chest, and hand bbl treatment.Clinic aesthetician stated that the client notified her of the event on 10/14/2024.At that time, the client reported she had seen her physician for blisters to her hands, specifically the left hand.Clinic aesthetician mentioned that the patient stated that the blisters developed to her left hand after treatment.When the blisters developed, she applied vaseline to the area.On (b)(6) 2024, the client sought treatment from her physician who prescribed silver sulfadiazine bid.Clinic aesthetician reported that the client denied sun exposure, medications, new skin care products, and self-tanning residue prior to treatment and post treatment.Initial email from clinic aesthetician's stated that she has skin typed the patient as a fitzpatrick iii and utilized the 515 filter with settings of 6 joules, pulse width of 4 milliseconds, and cooling of 10 degrees celsius.At the time of phone conversation with sciton rn, clinic aesthetician stated that she was incorrect with the settings reported in her initial email and that she utilized the forever young bbl body pigment key with fitz iii settings of 15-17 joules, 18-20 ms, and 22 degrees celsius with the 15x15 adapter and the 515 filter.Clinic aesthetician was made aware that those settings were too aggressive for body tissue and that those settings were more consistent with facial settings.Clinic aesthetician denied using facial settings for this treatment.Clinic aesthetician stated that the settings utilized on the hands were also used for the patient's chest.Clinic aesthetician stated that she used the 15x45 adapter for the chest and that no event was noted to the chest.The importance of utilizing forever body and more conservative settings for body tissue was reviewed.Clinic aesthetician verbalized understanding.Due to the inconsistency in settings, the decision was made to conduct another phone call on friday, (b)(6), so that clinic aesthetician could walk through the steps she took to review settings in front of the machine.At the end of the first phone call, clinic aesthetician did not request assistance with post care for the client due to the patient being cared for by her primary care physician (pcp).Clinic aesthetician was encouraged to report this case to her medical director, so that he was made aware of the event, the medication prescribed by the patient's pcp, and all post care recommendations.The clinic aesthetician verbalized understanding and stated she would inform the medical director.On friday, (b)(6), sciton rn spoke with clinic aesthetician to review the steps she took to reach the settings of 515/15-17j/18-20ms/22°c.Clinic aesthetician stated that she had been incorrect previously on our call and in fact utilized the fybbl body pigment key with the following settings 515/7j/20ms/20°c with the 15x15 adapter.Clinic aesthetician stated that she performed 2 passes for a total of 30 pulses on the right hand and 31 pulses on the left hand with 1 of those pulses on the left wrist.Clinic aesthetician was made aware that sciton protocol calls for only 1 pass to the treatment area and that the hands appeared to have been overtreated.Sciton rn also reviewed that the 15x15 square adapter is not to be used on the body apart from the hands.The importance of utilizing conservative settings on body tissue was reviewed again, and clinic aesthetician verbalized understanding.When asked if she could be mistaken in the settings and/or if she had made changes to the treatment settings (i.E.Switching from body to facial settings) when moving to treat the hands, clinic aesthetician stated that she had made no changes to the user screen.Clinic aesthetician stated her concern regarding her client and if any other recommendations would be helpful in her healing.Clinic aesthetician was made aware that if she sent pictures, medical history, medications, and post care, i could have one of the kol physicians review the case for any further recommendations.Clinic aesthetician verbalized understanding and provided a detailed email on 10/18/2024.That email was sent to the appropriate channels for kol review.Upon review of sciton iq data, it was noted that the most likely settings utilized for the hand treatment were as follows: fitz i-ii/515/16j/14-15ms/25°c for a total of 28 pulses.On saturday, october 19th, sciton kol recommendations included stopping all other products and utilizing clobetasol bid and cerave cream.These treatment recommendations were sent via email to clinic aesthetician.A phone call was also placed to discuss the recommendations and to review the importance of utilizing the forever body key for more conservative settings for body tissue.Clinic aesthetician verbalized understanding and stated she would reach out with any questions/concerns.November 04, 2024: sciton called clinic and left message for clinic aesthetician to call back.November 04, 2024: clinic director called back and mentioned that patient is fine and healing well.
 
Event or Problem Description
On 10/15/2024, sciton rn called clinic aesthetician following an email notification regarding a client reporting a burn/blister following a bbl treatment on (b)(6) 2024 at the clinic.Clinic aesthetician reported that the client stated the burns progressed into blisters at which point the client sought care from her physician who prescribed silver sulfadiazine bid on (b)(6) 2024.

Brand Name
MJOULE
Common Device Name
POWERED LASER SURGICAL INSTRUMENT
Manufacturer (Section D)
SCITON INC.
925 commercial street
palo alto CA 94303
Manufacturer (Section G)
SCITON INC.
925 commercial street
palo alto CA 94303
Manufacturer Contact
jay patel
925 commercial street
palo alto, CA 94303
6504939155
MDR Report Key20605267
Report Number2953696-2024-00040
Device Sequence Number20680826
Product Code GEX
UDI-Device Identifier00863249000329
UDI-Public0863249000329
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K101916
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 11/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberMJOULE
Device Catalogue Number1500-020-70
Device Lot Number51836
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/15/2024
Initial Report FDA Received Date11/04/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/11/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale